Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 29, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 8, 2010, 5:06 AM EST for 4 counties in Florida. It took effect at Mar 8, 2010, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 5:06 AM EST (10:06 UTC)
- In effect from
- Mar 8, 2010, 11:00 AM EST
- Expired
- Mar 8, 2010, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WWUS82 KMFL 081006 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 506 AM EST MON MAR 8 2010 ...THE FIRE WEATHER WATCH HAS BEEN CANCELLED... FLZ069-075-081115- /O.CAN.KMFL.FW.A.0023.100308T1600Z-100308T2300Z/ COASTAL COLLIER-MAINLAND MONROE- 506 AM EST MON MAR 8 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. THE DEVELOPMENT OF A SEA BREEZE OFF OF THE GULF OF MEXICO WILL BRING ENOUGH LOW LEVEL MOISTURE ONTO THE GULF COAST TO RAISE HUMIDITY LEVELS THROUGH THE DAY. BUT 2 TO 3 HOURS BELOW 35 PERCENT WILL BE POSSIBLE FROM ABOUT 11 AM THIS UNTIL 2 PM THIS AFTERNOON. $$ FLZ063-066-070-081815- /O.UPG.KMFL.FW.A.0023.100308T1600Z-100308T2300Z/ /O.NEW.KMFL.FW.W.0029.100308T1600Z-100308T2300Z/ GLADES-HENDRY-INLAND COLLIER- 506 AM EST MON MAR 8 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A GULF SEA BREEZE DEVELOPS. BUT WITH WARMER TEMPERATURES...RELATIVE HUMIDITIES BELOW 35 PERCENT WILL OCCUR ONCE AGAIN FOR MULTIPLE HOURS FROM LAKE OKEECHOBEE TO THE GULF COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-071-081815- /O.NEW.KMFL.FW.W.0029.100308T1600Z-100308T2300Z/ INLAND PALM BEACH-INLAND BROWARD- 506 AM EST MON MAR 8 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A SEA BREEZE OFF OF THE ATLANTIC DEVELOPS. BUT WITH WARMER TEMPERATURES ...RELATIVE HUMIDITIES BELOW 35 PERCENT WILL OCCUR FOR MULTIPLE HOURS IN THE INLAND AREAS OF BROWARD AND MIAMI DADE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
922 WWUS82 KMFL 081607 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1107 AM EST MON MAR 8 2010 RED FLAG WARNING HAS BEEN ISSUED FOR THE EAST COAST METRO AREAS FOR TODAY. FLZ073-075-090000- /O.EXB.KMFL.FW.W.0029.000000T0000Z-100309T0000Z/ INLAND MIAMI DADE-MAINLAND MONROE- 1107 AM EST MON MAR 8 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A EAST COAST SEA BREEZE DEVELOPS THIS AFTERNOON. HOWEVER...WARMER TEMPERATURES ACROSS THE AREA WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS MAINLY LATE THIS MORNING INTO EARLY THIS AFTERNOON. SO A RED FLAG WARNING HAS BEEN ISSUED FOR THE EAST COAST METRO AREAS OF SOUTH FLORIDA FOR TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ068-072-074-082200- /O.EXB.KMFL.FW.W.0029.000000T0000Z-100308T2200Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- 1107 AM EST MON MAR 8 2010 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR 4 HOURS OR MORE OF BEING BELOW 35 PERCENT RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A EAST COAST SEA BREEZE DEVELOPS THIS AFTERNOON. HOWEVER...WARMER TEMPERATURES ACROSS THE AREA WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 HOURS MAINLY LATE THIS MORNING INTO EARLY THIS AFTERNOON. SO A RED FLAG WARNING HAS BEEN ISSUED FOR THE EAST COAST METRO AREAS OF SOUTH FLORIDA FOR TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-067-070-071-090000- /O.EXT.KMFL.FW.W.0029.000000T0000Z-100309T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 1107 AM EST MON MAR 8 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A GULF SEA BREEZE DEVELOPS. BUT WITH WARMER TEMPERATURES...RELATIVE HUMIDITIES BELOW 35 PERCENT WILL OCCUR ONCE AGAIN FOR MULTIPLE HOURS FROM LAKE OKEECHOBEE TO THE GULF COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAXTER
234 WWUS82 KMFL 082359 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 659 PM EST MON MAR 8 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... FLZ063-066-067-070-071-073-075-090100- /O.EXP.KMFL.FW.W.0029.000000T0000Z-100309T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- 659 PM EST MON MAR 8 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... RELATIVE HUMIDITIES ACROSS SOUTH FLORIDA CONTINUE TO RISE THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 12:26 AM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 8, 12:26 AM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1226 AM EST MON MAR 8 2010
.AVIATION...VFR ALL TERMINALS THRU THE PD. SFC WNDS ALL TERMINALS <6
KTS OFSHR THRU 13Z THEN ALG E COAST WNDS BCM NE-E 8-12 KTS BFR
DCRG < 6 KTS AFT 00Z. AT KAPF SFC SEA BRZE DVLPS AFT 17Z SW-W 10
KTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 58 74 64 / 0 - 10 20
FORT LAUDERDALE 75 62 75 66 / 0 - 10 20
MIAMI 75 62 75 66 / 0 - 10 20
NAPLES 72 53 76 60 / 0 - 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR COASTAL COLLIER-GLADES-HENDRY-INLAND COLLIER-
MAINLAND MONROE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM EST THIS
AFTERNOON FOR COASTAL WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...15/JRHazardous weather outlook, Mar 8, 4:30 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 430 AM EST MON MAR 8 2010 FLZ063-066>075-168-172>174-082300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 430 AM EST MON MAR 8 2010 ...HAZARDOUS MARINE CONDITIONS PALM BEACH WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A NORTHEAST SWELL OF 2 TO 4 FEET WILL KEEP A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH COUNTY WITH A SLIGHT RISK AT THE BEACHES OF BROWARD AND MIAMI DADE COUNTIES. WAVES: A NORTHEAST SWELL OF 2 TO 4 FEET WILL RESULT IN SEAS OF 5 TO 7 FEET IN THE ATLANTIC WATERS OFF PALM BEACH COUNTY WITH A SMALL CRAFT ADVISORY IN EFFECT FOR THESE WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THOUGH THE NORTHEAST SWELL GRADUALLY DISSIPATES, THE THREAT FOR RIP CURRENTS WILL REMAIN ELEVATED THROUGH THE WEEK ALONG THE ATLANTIC COAST AS SOUTHEAST WINDS STRENGTHEN. AN APPROACHING COLD FRONT ON THURSDAY MAY LEAD TO SOME THUNDERSTORM ACTIVITY ACROSS SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.